Wisconsin, 2023Tornado in Wisconsin, September 25, 2023
September 25, 2023 · NWS MKX · 1 event in 1 county or zone
A brief tornado occurred in a corn field in rural Green county in the early evening hours on September 25th, 2023. This was the only storm to become severe and was the result of a storm merger.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief tornado occurred in a corn field in rural Green county in the early evening hours on September 25th, 2023. This was the only storm to become severe and was the result of a storm merger.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 25, 1:49 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 25, 1:49 PM CST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
249 PM CDT Mon Sep 25 2023
.SHORT TERM...
(Issued 249 PM CDT Mon Sep 25 2023)
Tonight through Tuesday night:
Still expecting rounds of showers to continue through Tuesday, as
low pressure moves slowly by just to the southwest. Plenty of
forcing between a slow moving vort max with the upper low and
persistent warm air advection aloft. Deeper moisture will linger
as well, with precipitable water values hanging out at around
1.25" through Tuesday, which is toward the 90th percentile for
early fall. Highest rainfall totals are expected to be across
roughly the southwest half of the forecast area towards the low
and better forcing. Could be some locally heavy rainfall given the
slow moving nature of this system, persistent moisture, and
marginal convective potential.
There won't be a big variation from low temps to high temps the
next couple days given the clouds and showers and higher
dewpoints. Lows will remain above normal, with high temps within a
few degrees of normal values.
DDV
&&
.LONG TERM...
(Issued 249 PM CDT Mon Sep 25 2023)
Wednesday through Monday:
Overcast and showery conditions remain through Wednesday
afternoon as the cutoff low slides southeastward out of southern
Wisconsin. Elevated CAPE is minimal, but 500 mb CVA may result in
isolated thunderstorms through this time frame. High pressure
builds in from the northeast Wednesday night and will prevent
additional precipitation. Easterly to northeasterly winds are
expected throughout Wednesday into Thursday as the cutoff low
exits the region.
High pressure remains in play through the remainder of the week,
with a long wave omega blocking pattern setting up. Surface low
pressure developing and deepening in the Great Plains interacting
with a strong high pressure system centered over Ontario and
Quebec will also lead to southerly winds throughout much of the
long range period. Temperatures are expected to remain above
average through early October, with potential for highs in the
upper 70s to near 80 degrees this weekend.
Moisture traveling along the top of the ridging in the central US
may result in some slight chances for precipitation next weekend
into early next week, although at this time modeling is indicating
high pressure will continue to dominate and keep precipitation
shunted northward.
MH
&&
.AVIATION...
(Issued 249 PM CDT Mon Sep 25 2023)
Rounds of showers will continue tonight into Tuesday, with the
best chance for widespread showers this evening into Tuesday
morning. Could hear a few rumbles of thunder as well. Mixed MVFR
and VFR ceilings this afternoon into the evening will eventually
transition to widespread lower ceilings overnight into
Tuesday, dropping below 1 kft at times. Lower visibilities will be
possible with any moderate to heavier showers.
DDV
&&
.MARINE...
(Issued 249 PM CDT Mon Sep 25 2023)
High pressure centered just southeast of Hudson Bay will slowly
drift southward through the first half of the week, while
weakening a little. Meanwhile, a weak low over southeast
Minnesota this afternoon will slide southeast to northern Illinois
by Wednesday morning. Moderate east to southeast winds will
continue through mid-week between these systems, with rounds of
showers at times, especially across the southern half of the lake.
Waves will likely stay just below Small Craft Advisory levels
through tonight, with an advisory possible Tuesday night.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 25, 1:01 PM CST, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
201 PM CDT Mon Sep 25 2023
WIZ046-047-051-052-056>060-062>072-261915-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
201 PM CDT Mon Sep 25 2023
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
There is a chance for thunderstorms this afternoon through
tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
Additional thunderstorm chances are expected Tuesday into
Wednesday.
Winds and waves may reach high swim risk conditions from Tuesday
evening through Wednesday for Lake Michigan beaches.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-261915-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
201 PM CDT Mon Sep 25 2023
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
There is a small chance for thunderstorms later tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
The small chance for thunderstorms will continue Tuesday into
Wednesday.
Winds and waves may reach small craft conditions from Tuesday
evening through Wednesday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-261915-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
201 PM CDT Mon Sep 25 2023
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
There is a chance for thunderstorms at times Tuesday into
Wednesday, particularly across the southern half of the lake.
www.weather.gov/mkx
Tornado, Green
- When
- September 25, 5:10 PM CST to 5:11 PM CST
- Where
- Green County, 2.38 mi NNE of Exeter to 2.42 mi NNE of Exeter
- Rating
- EFU
- Path length
- 0.04 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.811, -89.560
Tornado was documented via video by a local resident and a nearby storm chaser. By their accounts the tornado was on the ground about 10 seconds. Drone imagery by emergency management shows that the damage was only to a dried up corn field with no damage to structures or trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Florida, September 25 to 26, 20231 death · 1 injured · EF0 · 11 events
- Tornado and Damaging Winds in Texas, September 25, 2023$705,000 · EF0 · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 25, 20239 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 25, 202352 kt wind · 5 events
- Heavy Rain in Georgia, September 25 to 26, 20233 events
- Heavy Rain in Florida, September 25, 20232 events
- Flash Flood in Texas, September 25, 20231 event
- Flash Flood in Louisiana, September 25, 20231 event
- Volcanic Ashfall in Alaska, September 25, 20231 event
- Waterspout in South Atlantic Coastal Waters, September 25, 20231 event
- Waterspout in Gulf of Mexico, September 25, 20231 event
- Flood in Florida, September 25, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1129389.